MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 42-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Bradycardia (1751); Cardiac Arrest (1762); Hypoxia (1918); Loss of consciousness (2418); Intraoperative Pain (2662); Renal Impairment (4499)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's deterioration was the result of clot embolism and/or sedation.Distal embolization of blood clots and cardiovascular collapse are listed in the device labeling as potential complications / adverse events.Manufacturer reference#: (b)(4).
 
Event or Problem Description
A 71-year-old female with left leg deep vein thrombosis (dvt) underwent a thrombectomy with the inari clottriever thrombectomy system after experiencing symptoms for 2 days.The patient's high creatinine level limited the extent of fluoroscopic imaging; although visualization of the inferior vena cava (ivc) was sub-optimal, the physician deemed it sufficient to initiate the procedure.The patient was placed in the prone position and the left popliteal vein was cannulated.A glidewire advantage was used to navigate the ivc; the wire met resistance at the confluence and then crossed into the contralateral side (rt) common iliac.A clottriever sheath 13 fr was inserted and the clottriever bold catheter was advanced.After the first pass, the patient reported experiencing pain and the heart rate and oxygen saturation (spo2) decreased.Additional sedation was administered and a second pass was performed which resulted in a subsequent decrease in heart rate (hr) and spo2.The patient became unresponsive with spo2 fluctuation, but no change in hr.The procedure was stopped, and the patient was moved to a bed for observation.During observation, the patient decompensated and a code was initiated.Cardiopulmonary resuscitation (cpr) was administered, the patient was intubated, and vasopressor medication was given.Blood gases were drawn revealing the patient was acidotic and required dialysis.A pulmonary embolism (pe) was suspected so a thrombectomy with the inari flowtriever system was performed.A bilateral pe was confirmed and the procedure was successful with clot removed.When the patient was being taken to her recovery room, her central venous pressure (cvp) improved from 30 mmhg (high) to 10-11 mmhg (normal range) and her heart rate was stable in the 80 bpm range.Patient follow-up information has been requested.

Brand Name
CLOTTRIEVER BOLD CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key17139927
Report Number3020347218-2023-00008
Device Sequence Number20338797
Product Code QEW
UDI-Device Identifier00850291007314
UDI-Public00850291007314
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K230494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/05/2024
Device Model Number42-102
Device Lot Number22110146
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Initial Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE ADVANTAGE; INARI CLOTTRIEVER SHEATH 13 FR
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age71 YR
Patient SexFemale
Patient Weight104 KG